MAUDE Adverse Event Report: COOK INC RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a radial artery pressure monitoring catheter on (b)(6) 2017 via a left radial artery puncture route.Radial artery pressure monitoring through the device was lost on (b)(6) 2017; one day following placement of the device and initiation of monitoring.It is opined that the device was explanted and a replacement arterial monitoring catheter was placed.No further information was provided.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, drawing, manufacturing instructions, and quality control was completed during this investigation.The device history record was reviewed no non-conformances were noted.The complaint history search revealed this complaint and two other related complaints (b)(4) and (b)(4) associated to the complaint lot number 6968820.These are all from the same user facility and (b)(4) & (b)(4) previously captured 2 failure modes.Without visual, dimensional, and/or functional testing of the product, we are unable to determine with certainty what led to this failure mode.It is feasible that patient condition along with user technique and placement of the device contributed to the loss of blood flow.Based on the available information it is not clear if the leading cause to this event might be associated with a pre-existing patient condition, the medical procedure, or an eventual malfunction of the device.Therefore, the actual root cause is inconclusive.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.

Brand Name
RADIAL ARTERY PRESSURE MONITORING SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6489558
Report Number1820334-2017-00647
Device Sequence Number1201645
Product Code DQO
UDI-Device Identifier00827002020924
UDI-Public(01)00827002020924(17)190614(10)7044437
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PMS-400-RA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by Manufacturer10/07/2017
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;